Hi. My name is LizMc. I am from Spring Hill, Florida.
I have severe COPD and about twice a year have to be on high doses of Prednisone. I have been on Prednisone now since December and then in January had to be on 160mg of Solu-Medrol while in the hospital for three weeks with pneumonia. I went home on 40mg of oral Prednisone and after three weeks, reduced to 30mg (for two weeks) and tapered down slowly. Now will be going off Prednisone this weekend.
The last time on about the same amount of steroids and now again this time, I have developed weakness in my legs to the point where they shake and then I fall down. It happens maybe once every other day. I stopped doing physical therapy but now since my doctor said this is "steroid induced myopathy" I have continued doing the exercises that the therapist showed me.
Also, I have moon-facies, my back of the neck is larger, and my stomach is really fat. I feel very weak in general and have had anemia down to a hemoglobin of 8. The hematologist gives me Aranesp weekly and today it is up to 10.8. This all happened the last two times on Prednisone, and after discontinuing, after a while my body got "back to normal", especially my face and belly. I am taking magnesium and potassium. I also have low gamma globulins and considered to have an autoimmune deficiency with low immunity for which I get IgG twice a month, 40 mg, over a 5 hour infusion (two days a month).
Note: LizMc has not authorized her email address to be added, so please add comments to this bio below.